MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Model Number 74027273
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle/Tendon Damage (4532)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a revision surgery was required to change a journey ii bcs xlpe art insert size 7-8 rt 11mm due to mechanical failure.The patient suffered a rupture of the retinacular mechanism.The old poly was exchanged by a journey ii constrained insert.No other complications were reported.No patient information or operative reports are available.The patient's current status is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the rny ii bcs xlpe art isrt sz 7-8 rt 11mm shows scratches at the locking point, which could cause the device not to function properly.The clinical/medical team concluded, this case reports the revision of a journey ii bcs xlpe articulating insert to a journey ii constrained insert due to the rupture of the retinacular mechanism.Per email correspondence, the requested operative reports and x-rays are not available, and the current patient status is also unknown.Therefore, a no further medical assessment can be rendered, and the clinical root cause of the ruptured retinacular mechanism cannot be determined.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed parts revealed no prior complaints for the listed batch.A review of risk management files and instructions for use found that the reported failure was documented appropriately.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11427093
Report Number1020279-2021-01823
Device Sequence Number2964857
Product Code JWH
UDI-Device Identifier00885556179819
UDI-Public00885556179819
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027273
Device Catalogue Number74027273
Device Lot Number19JM00839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;